Panic Anxiety after Abrupt Discontinuation of Mianserin

@article{Kuniyoshi1989PanicAA,
  title={Panic Anxiety after Abrupt Discontinuation of Mianserin},
  author={Masahiro Kuniyoshi and Katsuyoshi Arikawa and Chishin Miura and Kazutoyo Inanaga},
  journal={Psychiatry and Clinical Neurosciences},
  year={1989},
  volume={43}
}
Abstract: We observed a case of withdrawal after abrupt discontinuation of mianserin. A 41‐year‐old woman was treated according to a diagnosis of depression, which was her 6th episode. Mianserin 30 mg/day, etizolam 1 mg/day and flunitrazepam 1 mg/day were administered. When the patient discontinued taking the drugs by herself because of subsiding of these symptoms, severe panic anxiety appeared. This panic anxiety was not relieved by taking etizolam and flunitrazepam again, but subsided rapidly… 
3 Citations
Withdrawal symptoms after discontinuation of a noradrenergic and specific serotonergic antidepressant: A case report and review of the literature
TLDR
A case of a female patient who experienced rebound withdrawal after tapering and discontinuing (30mg) mirtazapine is described, which supports a growing literature suggesting that withdrawal symptoms might occur after the discontinuation of antidepressants.
Withdrawal Symptoms Following Discontinuation of Vortioxetine—Retrospective Chart Review
TLDR
The results show that clinicians should be aware that vortioxetine withdrawal is associated with the possibility of discontinuation symptoms (DS) and that patients with depressive disorders who discontinued former vortoxetine treatment ought to be aware of this possibility.
Acute and Persistent Withdrawal Syndromes Following Discontinuation of Psychotropic Medications
TLDR
The present overview aimed at analyzing the literature to illustrate withdrawal after decrease, discontinuation, or switch of psychotropic medications based on the drug class, finding that benzodiazepines should be substituted by medications that cause less dependence such as antidepressants and antipsychotics runs counter the available literature.

References

SHOWING 1-10 OF 19 REFERENCES
Withdrawal symptoms during the course of imipramine therapy.
The authors describe 2 cases in which withdrawal symptoms occurred during the course of imipramine therapy, after the patients had failed to take a single daily dose of medication. They note that
Antipsychotic withdrawal symptoms: Phenomenology and pathophysiology
TLDR
Psychotic relapse is often presaged by increased anxiety, agitation, restlessness and insomnia, but the temporal relationship of these prodromal symptoms to reduction in the dosage or discontinuation of neuroleptics distinguishes them from the effects of abrupt withdrawal.
Withdrawal from long-term high-dose desipramine therapy. Clinical and biological changes.
TLDR
Investigation was undertaken on a patient whose long-term intake of desipramine hydrochloride was amongst the highest reported, and catecholamines are involved in growth hormone and cortisol regulation, no abnormalities were found in GH or cortisol levels.
Imipramine withdrawal: an akathisia-like syndrome.
TLDR
A possible link between this phenomenon and dopamine turnover in the central nervous system is discussed and an akathisia-like syndrome after the abrupt withdrawal of imipramine is reported on.
Antidepressant Withdrawal Syndromes: Evidence Supporting the Cholinergic Overdrive Hypothesis
TLDR
Substantial evidence supports the contention that these syndromes result from cholinergic overdrive; thus, they may have a common pathophysiological basis and lend support to the Cholinergic-adrenergic hypothesis of affective illness.
Rapid opiate detoxification: clinical evidence of antidepressant and antipanic effects of opiates.
I. Prange A, Wilson I, Breese G. et al: Hormonal alteration of imipramine response: a review. in Hormones, Behavior and Psychopathology. Edited by Sachar E. New York. Raven Press. 1976 2. Gram L:
Psychosis after discontinuation of nortriptyline.
Panic anxiety after abrupt discontinuation of amitriptyline.
...
1
2
...